Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 57, NWS Shreveport, LA

April 16, 2002Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2002, 10:12 PM CDT for Morris County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2002, 10:12 PM CDT (03:12 UTC)
Expired
Apr 16, 2002, 10:45 PM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Morris County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 7:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1793 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1793 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 170312
SVRSHV
TXC343-170345-
/NEW.KSHV.SV.W.0120.170311-170345/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT TUE APR 16 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS

* UNTIL 1045 PM CDT

* AT 1011 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER OMAHA...OR ABOUT 13
  MILES NORTHEAST OF MOUNT PLEASANT...MOVING EAST AT 40 MPH.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS
UNTIL 1045 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:44 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 16, 8:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CDT TUE APR 16 2002

HAVE UPDATED THE 400 PM ZONES TO INCLUDE THE TORNADO WATCH FOR PARTS
OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. ALSO INCREASED
THE CHANCE OF SHOWERS AND THUNDERSTORMS WHERE WATCH COVERS AND OTHER
ZONES NEARBY. WINDS ON THE SURFACE HAVE INCREASED AROUND REGION
FEEDING INTO AND ACROSS THE WATCH AREA AND I HAVE INCREASED WINDS
WITH MENTION OF CAUTION ADDED FOR AREA LAKES IN ZONES WHERE NEEDED.
PERSONS IN NORTHEAST TEXAS AROUND RED RIVER...FRANKLIN...WOOD...
TITUS...AND CAMP COUNTIES...AND MCCURTAIN COUNTY IN EXTREME SOUTHEAST
OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE LARGE HAIL...HIGH AND
POSSIBLE DAMAGING WINDS...AND AWARE OF POTENTIAL FOR TORNADOES
BETWEEN 900 PM CDT AND MIDNIGHT. OTHER ZONES IN THE WATCH AREA MAY
ALSO HAVE SEVERE WEATHER BUT THE MORE IMMEDIATE THREAT AT THIS
WRITING INCLUDED THE ABOVE COUNTIES. DURING THE LATER NIGHT
HOURS APPROACHING MIDNIGHT OTHER LOCATIONS MAY BE INCLUDED.

ZONES ALREADY OUT.

06

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:11 PM CDTSevere Thunderstorm WarningSHVFranklin64 min
Apr 16, 9:32 PM CDTSevere Thunderstorm WarningSHVTitus43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.